Can too much Prozac make you depressed?

Discussion in 'Mental Health Disorders' started by DarnTired, Mar 19, 2009.

Thread Status:
Not open for further replies.
  1. DarnTired

    DarnTired Antiquitie's Friend

    I've been taking Prozac since early February. I followed the doctor's order to the letter: I started with 10 MG, went up to 20 five days later. At the beginnig of March I was told to take 30 MGs and then go to 40 two weeks later. I started 40 on Monday and everything was okay for a couple of days. Yesterday, something deeply upset me and I got so depressed that I had flush the day away. I hoped when I woke up today, I'd feel better. I don't and it only occured to me after I took my 40MGs that maybe 40 is too much. I called the doctor but she's not in yet.

    Does anybody have any experience with this?
  2. Scum

    Scum Well-Known Member

    It might be just that your body is adjusting to the tablets. One of the potential side effects can be worsening of depression, however, side effects should ease within 4 weeks or so (or sooner, hopefully) and shouldn't remain permanently there. Having said that, your doctor should be keeping an eye on you to see how you are doing, and given that this has naturally unsettled you, I would suggest you go back and discuss with your GP how you feel.

    On a personal level, all anti-deps have made me worse in the short term when I started them, and I know that's not uncommon. Please make sure you do keep taking them, and try to see your GP ASAP.
  3. Zurkhardo

    Zurkhardo Well-Known Member

    I second Scum's suggesstion. Also considered that these medications have different effects on different individuals and the best way to know if this is the case is to give it a bit more time (the 4 weeks suggested above) until you swtich to something else. As always, just keep in touch with your doctor as much as you can.

    Good luck with all that!
  4. DarnTired

    DarnTired Antiquitie's Friend

    I talked with my doctor not long after I posted (by which time I was having a panic attack). She said that it was unlikely that the pills were causing my depression, but I could go back to 3 pills instead of 4 if it would make me feel better, so I did.

    Finally calmed down near the end of the day. Feel okay today.
Thread Status:
Not open for further replies.